advertisement
Question
Posted by: Wondering | 2007/06/11

Drug interactions and effects

CS, just a quick question:
What are the dangers (if any) of taking antidepressants, tranquilizers (Alzam) and pain killers (paracetamol) regularly and at the same time?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

With any combination, at best the risks ( if any ) are the sum of the risks of each individual medication ; some will interaact with each other, rarey usefully, and potentially problematically. Be cautious about excessive chronic use of pain killers, as they can cause some physical problems in high doses and with chronic use ; antidepressants in the right dose, have often been taken for years on end without problem. Tranquillizers of the Alzam family have a potential for producing dependence and problems related to that, and much expert advice would recommend taking them for no more than 4 months consecutively, and, if this is unavoidable, to take "drug holidays" during the week, so they are not taken incessantly. As CBT counselling can clear up most chronic anxiety problems, its far preferable to taking Alzam & Co. chronically

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement